Vol. 56, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Officers
Subscriptions
Editorial Board
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
An obstruction to extending isotopies of piecewise linear manifolds

Ewing L. Lusk

Vol. 56 (1975), No. 2, 575–579
Abstract

Let F : M ×In Q×In be an n-isotopy (not necessarily PL) of a compact PL m-manifold M in a PL q-manifold Q, and let G : Q × In Q × In be an ambient isotopy of Q which covers F on Q × ∂In. If m q 3 there is in πn PL(M,Q) an obstruction to finding an ambient isotopy of Q, isotopic to G, which covers F and agrees with G on Q × ∂In.

Mathematical Subject Classification
Primary: 57C40
Milestones
Received: 1 February 1973
Published: 1 February 1975
Authors
Ewing L. Lusk